MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Vitrectomy (2643); No Code Available (3191)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional/similar (as applicable) complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed, the dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zkb00 22.5 diopter intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye) on (b)(6) 2017.The lens was explanted on (b)(6) 2019 due to patient not being happy with his visual acuity after surgery.The iol had pits from the yttrium aluminum garnet (yag) laser procedure.The patient also had retina surgery after the initial cataract surgery and has silicone oil placed in the eye.There was no patient injury, no incision enlargement.The replacement lens was a johnson & johnson surgical vision, model za9003 22.5 diopter lens, vitrectomy was performed.The patient¿s visual acuity has improved with an uncorrected vision of 20/50+2.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Corrected data in review of the report, it was noted that in the initial emdr submission, the statement entered regarding historical data analysis was worded incorrectly, the comment should have stated: a search revealed that no other complaints for this production order number have been received.Additional information device available for evaluation: yes.Returned to manufacturer on: 05/13/2019.Device returned to manufacturer: yes.Device evaluation: a visual inspection of the lens shows it was cut through the optic center most probably to aid in explant.One haptic was detached and missing and traces of ovd were present on the lens surfaces.The lens was cleaned with purified water and dried with compressed air to ease inspection.Further inspection under microscope did not reveal any additional defects.Based on the condition of the lens, further analysis is not possible.The complaint event is not confirmed.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st andrew place
santa ana CA 92705
MDR Report Key8601126
Report Number3011852734-2019-00104
Device Sequence Number16660412
Product Code MFK
UDI-Device Identifier05050474560130
UDI-Public(01)05050474560130(17)210517
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model NumberZKB00
Device Catalogue NumberZKB00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/20/2019
10/25/2020
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/11/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Date Report Sent to FDA01/01/2005